MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Inflammation (1932); Visual Impairment (2138)
Date of Event 07/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.(b)(4).Device evaluation: the product testing could not be performed as the product remains implanted.The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.The search in the complaint history revealed that one additional investigation request has been received for this production order number.Product deficiency was not identified.Labeling review: the labeling review was completed.The directions for use (dfu) adequately provide instructions, precautions, along with warnings for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product malfunction or product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A female patient reported that she was implanted with a model zmb00 intraocular lens (iol) in each eye.She wanted to know if we had any reports of lenses losing potency after a few years.The lenses were implanted about 4 years ago, her eyes have been red and swollen additionally, she cannot see as well as she used to.She has seen her doctor about these issues.Through follow-up with the patient it was learned her vision was okay until about 6 months when her visual issues of not seeing well started.Recently, something is wrong with her retina (she reports she heard wrinkle in retina) and she is seeing a retina specialist.Follow-up with the physician¿s office confirmed that the patient was just in the clinic a few days ago for follow-up.The contact person provided product identifiers as well as implant dates for each iol.She added that in the patient¿s chart, it is noted the patient has glaucoma, macular pucker, dry eye, and is seeing a retina specialist.The chart also indicated that in (b)(6) 2014, the patient's best corrected visual acuity (bcva) was 20/20 both eyes (ou) but then in her recent visit her bcva was 20/50 for the left eye (os) and 20/30 for the right (od).The contact person also commented that if she is experiencing the visual symptoms only recently, then it may not be from her lenses.No other information was provided.This medical device report (mdr) pertains to the right eye (od).A separate report will be submitted for the left eye (os).
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8337510
Report Number2648035-2019-00186
Device Sequence Number19422442
Product Code MFK
UDI-Device Identifier05050474535657
UDI-Public(01)05050474535657(17)171207
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/07/2017
Device Model NumberZMB00
Device Catalogue NumberZMB00U0215
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Date Report Sent to FDA01/01/2005